Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 21, 2021Holmes County, Florida; Clay County, Early County, Georgia; Geneva County, Henry County, Houston County, Alabama

NWS Tallahassee, FL issued this special weather statement at Aug 21, 2021, 4:13 PM CDT for Holmes County, Florida; Clay County, Early County, Georgia; Geneva County, Henry County, Houston County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2021, 4:13 PM CDT (21:13 UTC)
Expired
Aug 21, 2021, 5:15 PM CDT
In force
62 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

Counties Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Clay County, GA, Early County, GA

The radar

The Ft Rucker radar (KEOX), 32 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
-101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

926 
WWUS82 KTAE 212113
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT Sat Aug 21 2021
 
ALZ066>069-FLZ007-009-011-GAZ121>123-142-143-212215-
Dale AL-Henry AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-
North Walton FL-Miller GA-Randolph GA-Calhoun GA-Clay GA-Early GA-
513 PM EDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of southeastern Dale,
Henry, Geneva and Houston Counties in southeastern Alabama,
northwestern Jackson, north central Walton and Holmes Counties in the
Panhandle of Florida, northwestern Miller, Clay, southwestern
Randolph, southwestern Calhoun and Early Counties in southwestern
Georgia through 615 PM EDT/515 PM CDT/...

At 512 PM EDT/412 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles west of Fort Gaines
to near Columbia to 10 miles southwest of Geneva. Movement was east
at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Abbeville, Cottonwood, Fort Gaines, Blakely, Bonifay, Geneva,
Graceville, Headland, Dothan, Hartford, Taylor, Midland City, Kinsey,
Ashford, Slocomb, Cowarts, Newton, Webb, Columbia and Pinckard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead 
to localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3151 8533 3171 8533 3171 8480 3128 8478
      3075 8571 3079 8575 3079 8582 3078 8582
      3090 8621
TIME...MOT...LOC 2112Z 280DEG 11KT 3163 8517 3135 8514 3090 8595 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 2:20 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 21, 2:20 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
320 PM EDT Sat Aug 21 2021

.NEAR TERM [Through Sunday]...

Upper level troughing over the eastern US, and an upper level ridge
over the central US will leave the region under cyclonic northwest
flow aloft while deep layer moisture remains plentiful. Despite the
typically unfavorable pattern for widespread convection for us,
given the northwest flow aloft, deep-layer moisture as evidenced by
PWATs over 2 inches on the sounding this morning will lead to
widespread showers and storms through the remainder of the
afternoon. In addition to the deep-layer moisture, embedded
disturbances in the cyclonic flow aloft will aid in the development
of storms today and again on Sunday. While rain chances will
generally decrease in coverage after sunset tonight, a shortwave
dropping in from the north could keep storms going after midnight
across out AL/GA counties overnight so have left a mention of
thunderstorms in the forecast for the overnight. Coverage over our
marine zones will likely increase early tomorrow morning as well
with a weak boundary expected to setup offshore overnight. As the
upper level trough begins to slowly move east, another shortwave
will move through the region with widespread showers and storms
expected to translate from our marine zones to inland areas through
the afternoon. There is the potential for some dry mid-level to move
in later in the afternoon across our southeast AL counties, but for
now have left rain chances high.

.SHORT TERM [Sunday Night Through Monday Night]...

Southwesterly surface flow will continue into the short term as a
weakening axis of high pressure remains to our south over the
Gulf. An upper level ridge amplifying over the southern Plains
will continue to push the trough over the east coast further away,
leading to NNW or N steering flow. With ample moisture still in
place, scattered to widespread showers and thunderstorms are
expected across the area. Some showers and storms will move into
the area from the north, while others will develop near the coast
along the seabreeze. These storms may eventually collide over the
southern portions of the forecast area during the evening. While
some stronger storms could produce heavy rainfall, widespread
flooding is not anticipated.

High temperatures on Monday afternoon are forecast in the low to
mid 90s, with low temperatures overnight in the low to mid 70s.

.LONG TERM [Tuesday Through Saturday]...

Surface high pressure over the Gulf diminishes as high pressure
over the western Atlantic strengthens and pushes closer, turning
surface winds around to more southeasterly to easterly for the
long term. Upper level ridging over the southern Plains expands
eastward over the SE US, placing our region in deep layer easterly
to southeasterly flow and returning us to a more typical
summertime pattern. Scattered showers and thunderstorms will be
possible each day. High temperatures are forecast in the low to
mid 90s each afternoon with low temperatures in the low to mid
70s each night.

&&

.AVIATION...
[Through 18Z Sunday]

VFR/MVFR conditions expected this afternoon as widespread showers
and storms spread from the Florida Panhandle north and east
through the afternoon. Brief period of IFR conditions possible.
Rain chances decrease and move offshore overnight. However, additional
TSRA can't be ruled out at ABY as storms potentially move in from
the north after 07. Widespread MVFR/IFR ceilings are possible
overnight across ABY/VLD and potentially as far south/west as
TLH/DHN after 07z.

&&

.MARINE...

Long-period swells induced by Hurricane Grace have lessened since
yesterday but remain elevated today at around 8 to 9 seconds. A
secondary surge of long-period swells (up to 11 seconds) are
poised to arrive from the southwest on Sunday before relaxing
again into early next week. Therefore, occasionally rough boating
conditions are expected, with a high risk of rip currents
continuing at our beaches this weekend. Seas look to increase to
3-5 ft on Wednesday. Otherwise, winds at or below 15 knots
prevail, with daily chances for thunderstorms.

&&

.FIRE WEATHER...

Aside from high dispersions in southern Georgia on Sunday, the
high rain chances and antecedent wet conditions will keep fire
weather concerns low. Gusty, erratic winds are possible near
thunderstorms.

&&

.HYDROLOGY...

Flood waters continue to slowly across the Southeast Big Bend
today. Many rivers and streams across the western portions of the
area that were impacted by Tropical Storm Fred will continue to
rise this weekend but are currently forecast to crest in or below
action stage over the next day or so. Some pockets of heavy
rainfall will be possible over the next few days, with a
widespread 1 to 2 inches of rainfall and locally higher amounts
possible. Heavy rainfall over an already sensitive basin could
cause rises into minor flood over the coming days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  89  74  92  73 /  40  80  50  70  30
Panama City   78  88  76  90  75 /  40  60  50  60  30
Dothan        73  88  73  92  72 /  50  80  50  50  10
Albany        75  89  73  94  73 /  50  80  50  60  10
Valdosta      74  89  73  91  72 /  50  80  50  70  20
Cross City    77  90  75  90  74 /  30  60  30  60  40
Apalachicola  79  87  76  88  76 /  40  60  40  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...Young
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Aug 21, 3:07 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
307 PM CDT Sat Aug 21 2021

FLZ009>011-212045-
Holmes FL-Jackson FL-Washington FL-
307 PM CDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of Jackson, southeastern
Holmes and northeastern Washington Counties through 345 PM CDT...

At 307 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Graceville to near Bonifay. Movement was
east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chipley, Graceville, Bonifay, Marianna, Bradford, Malone, Cottondale,
Greenwood, Alford, Wausau, Campbellton, Bascom, Richter Crossroads,
Whitehead Crossroads, Blue Spring, Union City, Star, Jacobs, Bahoma
and Compass Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3071 8584 3100 8547 3093 8503 3061 8513
      3061 8517 3057 8518 3057 8553
TIME...MOT...LOC 2007Z 287DEG 16KT 3091 8550 3074 8573

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 21, 3:25 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
325 PM CDT Sat Aug 21 2021

ALZ065>069-FLZ009-212115-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-
325 PM CDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of Dale, western Henry,
southeastern Coffee, central Geneva, northwestern Houston and north
central Holmes Counties through 415 PM CDT...

At 324 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Springs State Park to 8 miles north
of Geneva. Movement was southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Abbeville, Headland, Geneva, Ozark, Fort Rucker, Dothan,
Enterprise, Hartford, Taylor, Midland City, Level Plains, Slocomb,
Newton, Pinckard, Kinsey, Malvern, Clayhatchee, Grimes and Newville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3171 8535 3153 8517 3088 8574 3112 8598
      3162 8555 3162 8542 3171 8542
TIME...MOT...LOC 2024Z 329DEG 11KT 3165 8544 3116 8586

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 21, 3:26 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 PM EDT SAT AUG 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     MARINE TSTM WIND 3 ENE PANACEA-WAKULLA A 30.01N 84.34W
08/21/2021  M45 MPH          GMZ730             FL   MESONET

            APALACHEE BAY - PANACEA CHANNEL L8 STATION
            REPORTED GUST OF 45 MPH.

&&

JLF
Local storm report, Aug 21, 3:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT SAT AUG 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND GST     4 SSE PORT LEON         30.07N 84.18W
08/21/2021  M39 MPH          WAKULLA            FL   MESONET

            ST. MARKS LIGHTHOUSE WEATHERSTEM SITE GUSTED
            TO 39 MPH.

&&

JLF
Special weather statement, Aug 21, 3:51 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM EDT Sat Aug 21 2021

FLZ018-027-028-118-127-128-212115-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Inland Wakulla FL-Coastal Taylor FL-
451 PM EDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of east central Wakulla,
southwestern Jefferson and northwestern Taylor Counties through 515
PM EDT...

At 451 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of St. Marks to 15 miles southeast
of Crawfordville. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Marks, Newport, Scanlon, Econfina, Goose Pasture, Hells Half
Acre, Port Leon, Wakulla Beach, Cabbage Grove, Liveoak Island and
Plum Orchard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2995 8432 3021 8423 3033 8383 2998 8387
      2997 8395 3003 8406 2999 8426 2995 8427
TIME...MOT...LOC 2051Z 256DEG 14KT 3018 8410 3004 8416

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 21, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT Sat Aug 21 2021

ALZ066>069-FLZ007-009-011-GAZ121>123-142-143-212215-
Dale AL-Henry AL-Geneva AL-Houston AL-Holmes FL-Jackson FL-
North Walton FL-Miller GA-Randolph GA-Calhoun GA-Clay GA-Early GA-
513 PM EDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of southeastern Dale,
Henry, Geneva and Houston Counties in southeastern Alabama,
northwestern Jackson, north central Walton and Holmes Counties in the
Panhandle of Florida, northwestern Miller, Clay, southwestern
Randolph, southwestern Calhoun and Early Counties in southwestern
Georgia through 615 PM EDT/515 PM CDT/...

At 512 PM EDT/412 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles west of Fort Gaines
to near Columbia to 10 miles southwest of Geneva. Movement was east
at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Cottonwood, Fort Gaines, Blakely, Bonifay, Geneva,
Graceville, Headland, Dothan, Hartford, Taylor, Midland City, Kinsey,
Ashford, Slocomb, Cowarts, Newton, Webb, Columbia and Pinckard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3151 8533 3171 8533 3171 8480 3128 8478
      3075 8571 3079 8575 3079 8582 3078 8582
      3090 8621
TIME...MOT...LOC 2112Z 280DEG 11KT 3163 8517 3135 8514 3090 8595

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:07 PM CDTSpecial Weather StatementTAEJackson38 min
Aug 21, 3:51 PM CDTSpecial Weather StatementTAEWakulla24 min
Aug 21, 3:52 PM CDTSpecial Marine WarningTAE38 min
Aug 21, 4:20 PM CDTSpecial Weather StatementTAELeon40 min
Aug 21, 4:35 PM CDTSpecial Weather StatementTAEJefferson40 min
Aug 21, 5:16 PM CDTSpecial Weather StatementTAEMadison44 min
Aug 20, 7:25 PM CDTSpecial Weather StatementTAEIrwin, Turner50 min
Aug 21, 3:25 PM CDTSpecial Weather StatementTAEDale, Geneva, Henry50 min
Aug 21, 5:14 PM CDTSpecial Weather StatementTAECoffee61 min
Aug 21, 6:16 PM CDTSpecial Weather StatementTAECoffee29 min
Aug 21, 6:42 PM CDTSpecial Weather StatementTAECoffee48 min

Nearby

Special Weather Statements in Alabama, 2021Special Weather Statements in Georgia, 2021Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.